Am I A Wimp
Posted 25 September 2007 - 01:23 AM
as I recently posted my doctor had started me on theses tablets called methotrexate, my first week was ok, I felt fine, then the second week I took them on the tuesady,and friday morning at 2.30 I woke up got my self a drink went back to bed and then I dont know what happened, I was very dizzy and felt like I was put on a fast spin in a washing machine....i was vomiting and could get ut of bed. that last for 11, 1/2 hours I was very ill doctors says might be a reaction to tablets and told me to take them again the following week, of course I didn't as I felt scared and out of control , I feel like a human guinea pig......and becoz my doctor was unsure what had happened I dont trust taking them again, I ask my self am I a wimp, but I dont want to feel worse than what I am already feeling so maybe after all I am a wimp for not trying the tablets ... thanks for listening jaxsxx
Posted 25 September 2007 - 01:38 AM
No you are not a whimp! I don't blame you for not wanting to take the meds again but it could have been something else that caused you the "spinning" feeling. Maybe someone else on here who has take methotrexate can help with side effects that they experienced. Have you talked to your dr waht your next course of action will be if you decide not to take this?
(Retired) ISN/SCTC List Coordinator
(Retired) ISN Sclero Forums Assistant Manager
(Retired) ISN Assistant News Guide
(Retired) ISN Fundraiser
International Scleroderma Network (ISN)
Posted 25 September 2007 - 04:29 AM
You are no way a WIMP! You're going thru enough without having to deal with that. I would call my doctor back and let him know that something needs to be prescribed.
Hang in there!
Posted 25 September 2007 - 04:33 AM
I started on Methotrexate 6 weeks ago. After the first weekly dose all I noticed was a little nausea and fatigue the next day. I took the pills with lots of water. I have not had any problems until my last dose on Sunday. I was very nauseated and dizzy but I realized it was because I did not drink lots and lots of water this time. I really think that the water helps to metabolize the meds better. Other than that, I have felt fine and I have also noticed that my hands are less swollen than they have been for a long time. I have Limited/CREST.
If you were having a reaction to the meds I think it would have been sooner than 3 days. Might have been a stomach virus that hit that quickly. Hope this helps.
All the best,
Posted 25 September 2007 - 05:13 AM
No, you're not a whimp! That feeling stinks! Sounds like you experienced vertigo. I've been there, done that, not fun.
Since you took the pills for a week and were okay, maybe the vertigo was just an unrelated coincidence? I understand though, about you not wanting to take any chances...
I have never taken methotrexate though so maybe someone else who has can give you a better idea of its side effects. Or look it up online.
Posted 25 September 2007 - 05:51 AM
I ditto the others - a whimp you are NOT! How are you feeling today? How long did it take for the nausea to go away?
I took MTX for 3 years, starting with the pills, then going to the injections. The pills did give me a little nausea the day after, but never 3 days later. As Spanky mentioned, taking the pills with lots of water and continuing to drink lots of water for a couple of days after really helped. My feeling is (but I'm no doctor) is that you had something else entirely going on. The MTX probably lowered your immune fighting capability (as it is designed to do) and you may have picked up a 24 hours bug of some kind. That was a pretty long delay between taking the pills and getting the reaction. To be perfectly honest - I handled the injections with no problem. Once I got over the "giving myself a shot thing", it was a piece of cake. The needle is so small that you can feel it. Also, the injections don't go through the digestive tract and are easier on the liver than the pills.
MTX has been around for decades and is a standard treatment for many connective tissue diseases; however, like any medication - people react differently. I couldn't handle Imuran and a lot people tolerate is quite well. I don't know how it will work for you, but for me, MTX was the drug that slowed the progression of my disease once I was diagnosed and it did it within weeks of starting it. So you might consider giving it another try; however I do understand your hesitation.
Please let us know how you are doing.
ISN Support Specialist
(Retired) ISN Assistant Webmaster
(Retired) ISN News Director
(Retired) ISN Technical Writer for Training Manuals
International Scleroderma Network (ISN)
Posted 25 September 2007 - 06:14 AM
I believe anyone with sclero is a hero. In no way are you a wimp.
You are strong in your own right. I hope you get some relief soon!
Posted 25 September 2007 - 06:58 AM
I am also wondering how you are doing today?
Posted 25 September 2007 - 08:19 AM
Everybody stay strong & well!!
Posted 25 September 2007 - 11:09 AM
I have to wonder however, if you are drinking enough/eating enough when taking the pills. Have you continued with them? How are you feeling now?
Posted 25 September 2007 - 01:53 PM
If you are a wimp, then I would be standing right next to you!!! Could it possibly be a rare allergic reaction? Have you talked to your pharmacist about it. Many times they are a valuable source of information.....stuff about meds that many doctors don't know.
Take care, Everyone.
Posted 25 September 2007 - 10:25 PM
Posted 05 October 2007 - 05:41 AM
Posted 07 October 2007 - 07:38 AM
I do want to say that MTX does compromise the immune system, so what you've been told... that you may have had a bug... may have been the case... or it could be the side effects of the MTX. Either way, I hope you can feel better... past the symptoms, j axs
Posted 07 October 2007 - 12:54 PM